MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon the receipt of additional reportable information and/or investigation completion.
 
Event or Problem Description
Siemens healthineers was notified of a patient injury involving the magnetom aera system.Per the received information, the patient received a burn on his cheek from the head coil used during the examination.Siemens healthineers has requested additional information regarding the event and the extent of the patient¿s injury.The additional information is pending receipt as of the date of this report.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction, and no non-conformity was identified.There was no injury associated with this issue.It was stated that a patient noted a warming sensation on their cheek at the time of the examination.The staff assessed the patient for possible burns but there were no signs of skin redness or any other signs of burns.No dicom images were provided for analysis and no rfswd.Log files could be retrieved for this examination.Therefore, no analysis of sar values was possible.The system was checked by our service engineer and found to be within specification.The used head/neck 20 mr coil 1.5t (material # 10496540; serial # (b)(6)) was returned for analysis.No deviations were found, all measured values were within specification, and no safety relevant deviations could be detected.In summary no hardware or software problem was found which would explain the patient's heating sensation.However, it is well known that patients react differently to rf exposure, i.E., some persons may feel heating sensations where others may not.Therefore, there is reason to believe that the complained issue may be related to the individual sensitivity of the patient.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
henkestrasse 127
erlangen 91052
GM   91052
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key22976117
Report Number3002808157-2025-00024
Device Sequence Number21174775
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown